Risk & danger in using clomid ???
7 Replies
hem - November 29

We have been ttc since 6 months now and this is my first round of clomid. I took clomid 50 mg from cd 5 to 9 and ovulated on cd 19 (Nov 21st). From 4 dpo i have been having pain in my lower abdomen, towards the center. Is it common to have pain after ovulation while using clomid or could this mean anything dangerous or risky. Any help would be highly appreciated. Thanks.


mommy2josh - November 29

Very often the ovaries get overstimulated which could result in ovarian cycts. Its something to be discussed with your doctor, but dont worry too much about it.


hem - November 29

thx mommy2josh. This pain is not very severe and unbearable. My concern is about the location of pain. I usually have pain both in the left side and right side of the abdomen and have this before and after ovulation. But this time the pain is right in the center of the lower abdomen. I never remember feeling pain here. Thats why i was worried. Whatever problem i call my doctor for, she always says "may be you are pregnant, i don know", and then i get my bfn and periods the very next day. I somewhat feel her so unlucky to me. I just don want to talk to her.


linds99 - November 29

That pain you describe, I had too, but only the first cycle I did with Clomid at 50 mg. I never got it again after two more cycles upped to 100 mg. I searched on line about it and found them to be "liver pains" since it is metabolized by the liver. They are not life threatening and likely won't be anything more than a nuisance. I had weird lights/ vision issues with clomid too at 100 mg both times, especially at night, I would get weird lights flashing on the left and right sides of my eyes looking straight. That was more annoying to me than anything because it felt like I was doping or something like hallucinating.


hem - November 29

thx linds99. Was clomid successful for you after these shots or are you on any meds right now. What do u think is the chance of concieving using clomid. Is it successful atleast after 2 or 3 months?


linds99 - November 29

Generally, clomid does seem to work for a lot of women. However, not in my case. Although I developed very nice follicles at the time of ovulation (usually 2 to 3 dominant follicles over 20 mm+) and had ovulated each cycle of clomid on cycle day 14, and did two IUIs back to back each cycle (6 total), and did the progesterone suppositories after ovulation and did the HCG trigger shot 1,000 units each cycle....I didn't get pregnant. I am doing IVF now. But I have PCOS, so maybe I have other issues that are more severe than yours. Think positive, clomid does help a lot of women.


Tink - November 29

Hem, i agree, could be cysts or could just be your body adjusting to this new drug. i had cramping on clomid as well. i never developed cysts until i did the injectables (instead of clomid) last month. they should be monitoring you via vaginal ultrasound to check for cysts. if they aren't, ask why not. i kow they had me do an u/s mid cycle and then again before starting a new cycle of clomid. unfortunately, i have a cyst now and have to sit out this cycle.


hem - November 29

thx linds99 and tink. I don know anything abt cysts monitoring and my doc told nothing abt this. There is one friend of mine who was on clomid for 2 years without any cyst monitoring or drug change and she is yet to concieve. Wish nothing wrong happens to me.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?